Aa
Aa
A
A
A
Close
Avatar universal

Muscle tightness/burning

New symptom.  Never had this symptom before.  After several adjustments, I was doing fabulous, for quite awhile, months actually.  Then in March my TSH sky rocket, Levo dose was decreased from 175 to 150.  I took 162 for 8 weeks, felt fabulous during this phase, ran out of meds to make 162, began taking 150,.    

Then approx 3 weeks ago, I began to develop muscle tightness.  When I try to walk my muscles burn, then after walking an extended amount of time, let's say an hour, tightness/burning turns to pain.  My legs get weak, very difficult to walk.  The feeling is like someone pushing the limits on a threadmill.  

I had blood labs this morning, results in a few day's.  But, was wondering if anyone has experienced muscle tightness/burning, mild pain.  Thanx.  
16 Responses
Sort by: Helpful Oldest Newest
Avatar universal
If your TSH skyrocketed, why was your dose lowered?

When I was hypo, I felt like the muscles in my lower back weren't going to hold me up.  I didn't get a burn, but maybe that was because I was so afraid of crumbling that I didn't push it.
Helpful - 0
Avatar universal
Cause I'm human, make mistakes.  My TSH skyrocket, then nosedive.  It' s in my thyroid tracker :)  

Sorry, you experienced hypo discomfort.  

Best way to describe is, my muscles feel like a rubber band being stretched to the max. I walk around like a stiff mummy, Lol !!!!    

  
Helpful - 0
Avatar universal
Sorry, I never look at trackers unless someone asks me to.  And now that you have suggest it, and I did look, all I see is a diabetes tracker???  Am I blind?

I'm interested, however, in your TSH skyrocketing, then nosediving.  Do you have FT3 and FT4 results to go with those?

Since you felt so well on 162, have you considered going back on it to see if it resolves your leg symptoms?  An extra half of a 150 per week would give you an average of 161 per day...close enough.  

Helpful - 0
Avatar universal
Hi goolarra, thanx.  I assure you my thyroid tracker is on profile.  Waiting for lab results.  I did feel a whole lot better on 162,.  I've been hypo before, never had this symptom.   Thought it could be something else like diabetes.  

But, I did some internet research and discovered others in hypo condition describe the same muscle tightness/burning/pain symptom in legs.    
Helpful - 0
Avatar universal
What's up?  I see your diabetes tracker, but I can't see your thyroid tracker.  This is odd.  In fact, when I look at your profile page, It says Trackers (1), then it lists "Diabetes".  Oooh, oooh, oooh...

As I said, I experienced the muscle tightness (like gravity had about tripled) and weakness (like my back wasn't going to hold me up), which I think is probably what you're describing, just in another part of the body.
Helpful - 0
Avatar universal
Hi goolarra, not much, just waiting for lab results.  Yeah, can sux sometimes, cause hormone and diabetes have many common symptoms.  Read some diabetics experience same symptom, having diabetic neuropathy.  

My diabetes are slightly elevated at the moment, reason I was wondering if anyone experienced muscle tightness, burning etc..... through unbalance hormones.  Thanx for all your feedback.    
Helpful - 0
Avatar universal
Would you check your settings for your trackers?  Do you have them set for anyone to see, just friends, private (only you)?  I still cannot see a thyroid tracker.  I see the diabetes tracker, but it's empty (no data entries in it).  
Helpful - 0
Avatar universal
Yeah, just add new my labs, tracker was set to private.  I add all hormone levels in March, so I can see all at one time :)  

Now, I see what is causing nervous condition, muscle tightness etc..... My system does not like FT3 above 2.6, right now it's 2.87,.  
Helpful - 0
Avatar universal
Interesting TSH spike, especially when you compare them to the FT3 and FT4 lines, which are almost flat...so much for TSH as a diagnostic.

I see that you seem to feel well pretty low in the ranges., too.
Helpful - 0
Avatar universal
Hi Goolarra, thanx for reply.  My TSH goes up/down like a yo yo, Lol !!!  

Discovered my body feels best on low tsh, elevated ft4, low ft3,.  

Now, the trick is explaining to my doctor, first thing in the morning :)    
Helpful - 0
Avatar universal
I feel (and that's just what it is...a feeling) that those of us on T4-only meds tend to feel better with relatively low FT3, compared to, say, people who don't convert well and are on either synthetic T3 or desiccated.  It makes sense to me, in a way.  If we convert well, and the FT4 is available for conversion when we need it, why would we need a "pool" of T3 circulating?

Chalk it up to intuition, but I've been functioning quite nicely with an FT3 that would have most people hypo as hell.

You have the FT4 there for conversion.  Most of conversion happens at the site where T3 is needed.  In other words, it's used as soon as it's converted.

Good luck with the doctor...  
Helpful - 0
Avatar universal
a increase in meds fixed those symptoms with me.....just increasing t4. it is amazing what a little bit of difference can make....up or down and the thyroid can change with seasons, stress, hormones , etc.......
Helpful - 0
Avatar universal
Thanx jacr, surely happy med adjustment has work'd well for ya.  Yes, hormones are a bit tricky to tame.    
Helpful - 0
Avatar universal
Hi G, I feel the same as you do.  Keepin track of my labs, my system likes low T3, even minus 1 or 2 from referance range.  My body felt best 2.4 (2.5-3.9), and likes plus on the ft4, keep TSH in check.  .  

Now, the trick is keeping that balance.  Good luck to you to friend.  
Helpful - 0
649848 tn?1534633700
COMMUNITY LEADER
Hi AJ, long time, no see...   sorry to hear you've had issues, but it looks goolarra has you back on track again...
Helpful - 0
Avatar universal
I wanted to tell you...I suffered with tight burning muscle burn in arms especially, bottoms of feet to the point I started wearing Vionic shoes with high arches which I still wear and are AWESOME....a immediate fix to sore feet , but I know exactly what you mean by burning pain in muscles...when they accidently gave me too much medication when changing thyroid meds, the pain vanished in 2-3 days completely.....after 2 years I realized that the muscle pain was due to undermedication.....and not something you have to live with. Normal labs doesn't mean normal if you have pain or symptoms.....but I realize now I need to insist to my dr that I need to tweak my dosage just a little bit up at a time until symptoms vanish......and I am amazed at just a tiny tiny tiny bit more can make a world of difference symptoms wise......I learned totally by accident......
Helpful - 0
Have an Answer?

You are reading content posted in the Thyroid Disorders Community

Top Thyroid Answerers
649848 tn?1534633700
FL
Avatar universal
MI
1756321 tn?1547095325
Queensland, Australia
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.